Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 44, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 2, 2006, 4:22 PM MDT for McKinley County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2006, 4:22 PM MDT (22:22 UTC)
- Expired
- Sep 2, 2006, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County McKinley County, NM
The radar
The Albuquerque radar (KABX), 168 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 022223
FFWABQ
NMC031-030115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT SAT SEP 2 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 715 PM MDT
* AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM NEAR
BLACK ROCK...OR ABOUT 8 MILES NORTHEAST OF ZUNI PUEBLO. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. THOSE TRAVELING
ALONG HIGHWAY 53 NEAR BLACK ROCK AND ALONG HIGHWAY 62 SOUTH OF
VANDERWAGON SHOULD BE ALERT TO RAPIDLY RISING WATER NEAR ARROYOS
AND SMALL STREAMS.
ANOTHER AREA OF THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL ALONG
HIGHWAY 491 EARLIER THIS AFTERNOON BETWEEN TOHATCHI AND THE SAN
JUAN COUNTY LINE WILL CREATE VERY FAST AND HIGH FLOWS IN ARROYOS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.
LAT...LON 3496 10904 3496 10847 3532 10846 3532 10828
3600 10829 3599 10904
$$
GUYER2 follow-up statements
000
WGUS75 KABQ 022316
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SAT SEP 2 2006
NMC031-030115-
MCKINLEY-
516 PM MDT SAT SEP 2 2006
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
WESTERN MCKINLEY COUNTY...
AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN NEAR BLACK ROCK...OR
ABOUT NEAR ZUNI PUEBLO. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS
NEARLY STATIONARY. COUNTY OFFICIALS REPORTED THAT HIGH WATER FORCED
THE CLOSING OF HIGHWAY 53 BETWEEN MILE MARKER 17 AND 18 AS WELL AS
HIGHWAY 602 BETWEEN MILE MARKER 6 AND 7. PLEASE EXERCISE CAUTION
WHILE TRAVELING THROUGH THE EVENING HOURS AS THESE AREAS WILL BE
ESPECIALLY SUSCEPTIBLE TO FURTHER FLOODING PROBLEMS.
* LOCATIONS IMPACTED INCLUDE...
CHURCH ROCK...
COOLIDGE...
FORT WINGATE...
MANUELITO...
MCGAFFEY...
NAVAJO...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.
LAT...LON 3496 10904 3496 10847 3532 10846 3532 10828
3600 10829 3599 10904
$$
GUYER000
WGUS75 KABQ 030119
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
719 PM MDT SAT SEP 2 2006
NMC031-030127-
MCKINLEY-
719 PM MDT SAT SEP 2 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN MCKINLEY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF
SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED. LIGHT TO MODERATE RAINFALL IS EXPECTED TO CONTINUE
THROUGH THE EVENING HOURS. AREAS THAT EXPERIENCED FLOODING EARLIER
THIS EVENING WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING PROBLEMS
OVERNIGHT.
LAT...LON 3496 10904 3496 10847 3532 10846 3532 10828
3600 10829 3599 10904
$$
GUYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:00 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 2, 3:00 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT SEP 2 2006 .DISCUSSION...RECONFIGURED FLASH FLOOD WATCH WITH EXPECTATION THAT FOCUS OF HEAVIER RAINS WILL SHIFT TO SOUTHWEST REGION OF THE FORECAST AREA TONIGHT. MODELS INDICATING BEST INSTAB AND THETA-E VALUES FAR SOUTH AND WEST IN THE SHORT TERM. WEAK STEERING FLOW MAY ALSO AID IN HEAVY RAIN POTENTIAL. EXPECT THERE WILL CONTINUE TO BE AN EAST TO SOUTHEAST WIND THROUGH PASSES IN THE RIO GRANDE VALLEY TONIGHT...BUT IT WON/T BE AS STRONG AS LAST NIGHT...WITH LOW LEVEL UPSLOPE FLOW INTO THE CENTRAL MOUNTAIN CHAIN WANING BY EARLY SUNDAY. SOME CONSENSUS IN THE MODELS IN REGARDS TO BEST MOISTURE BECOMING SUPPRESSED OVER THE SOUTHERN THIRD TO HALF OF THE STATE SUNDAY/MONDAY. NAM STILL SEEMS MORE AGGRESSIVE KEEPING JOHN AWAY FROM THE DESERT SOUTHWEST...AND PINCHING OFF THE TAP OF SUBTROPICAL MOISTURE. TUESDAY COULD BE A DOWN DAY...THEN WEDNESDAY APPEARS MORE ACTIVE THANKS TO AT LEAST ONE SHORT WAVE DROPPING SOUTHEASTWARD THROUGH COLORADO IN THE NORTHWEST FLOW. THE GFS SUGGESTS WHAT/S LEFT OF JOHN MAY RETURN LATER IN THE WEEK. IT SHOWS JOHN/S REMNANTS BECOMING CAUGHT UP IN A WESTERLY FLOW AND TRACKING SLOWLY OVER ARIZONA AND NEW MEXICO NEXT WEEKEND. MEANWHILE...ANOTHER SURFACE WIND SHIFT/FRONT DROPS SOUTHWARD INTO THE STATE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 86 55 86 / 20 10 10 10 GALLUP.......................... 51 79 47 83 / 30 20 20 10 GRANTS.......................... 50 74 46 80 / 40 30 20 10 GLENWOOD........................ 53 78 56 84 / 60 50 30 20 CHAMA........................... 43 74 39 78 / 40 20 20 10 LOS ALAMOS...................... 48 73 48 79 / 40 30 30 20 RED RIVER....................... 39 68 38 69 / 30 10 20 10 TAOS............................ 43 72 42 77 / 30 20 20 10 SANTA FE........................ 47 72 48 78 / 30 20 30 20 SANTA FE AIRPORT................ 50 72 50 79 / 30 20 30 20 ESPANOLA........................ 49 74 48 81 / 30 20 30 20 ALBUQUERQUE HEIGHTS............. 58 74 57 81 / 40 30 20 20 ALBUQUERQUE VALLEY.............. 53 76 52 83 / 40 30 20 10 ALBUQUERQUE FOOTHILLS........... 54 72 54 79 / 40 30 20 20 ALBUQUERQUE WEST MESA........... 55 75 55 83 / 40 30 20 20 SOCORRO......................... 56 74 55 81 / 40 50 30 10 SANDIA PARK/CEDAR CREST......... 50 68 47 72 / 40 30 20 20 MORIARTY/ESTANCIA............... 49 71 48 78 / 40 30 30 20 CARRIZOZO....................... 53 72 52 79 / 40 70 50 20 RUIDOSO......................... 51 64 47 69 / 70 70 50 30 RATON........................... 45 71 45 78 / 20 10 10 20 LAS VEGAS....................... 46 67 45 75 / 30 20 30 20 ROY............................. 49 69 50 75 / 20 20 20 10 CLAYTON......................... 48 71 53 77 / 10 10 10 10 SANTA ROSA...................... 51 71 52 79 / 30 30 20 10 TUCUMCARI....................... 51 73 54 80 / 30 30 20 10 FORT SUMNER..................... 53 75 56 80 / 40 40 30 20 CLOVIS.......................... 53 71 55 79 / 50 50 30 20 PORTALES........................ 55 71 56 79 / 50 50 30 20 ROSWELL......................... 59 72 59 78 / 70 60 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ008-NMZ010-NMZ011- NMZ014-NMZ015-NMZ016-NMZ017-NMZ019-NMZ020-NMZ026. &&
Hazardous weather outlook, Sep 2, 6:00 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT SEP 2 2006 NMZ001>021-026-031200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT TODAY AND TONIGHT...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING MAINLY TO THE SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINS FROM THUNDERSTORMS MAY STILL RESULT IN ISOLATED FLOODING SUNDAY NEAR AND SOUTH OF A LINE FROM ROSWELL TO QUEMADO. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS...RISING WATER LEVELS OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:12 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 63 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.